Alert archive / Indiana / Gale Watches in 2016
Gale Watch 7, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Nov 26, 2016, 4:06 PM EST. It took effect at Nov 28, 2016, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 4:06 PM EST (21:06 UTC)
- In effect from
- Nov 28, 2016, 4:00 AM EST
- Expired
- Nov 27, 2016, 3:54 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
733 WHUS73 KIWX 262106 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 PM EST SAT NOV 26 2016 LMZ043-046-270515- /O.NEW.KIWX.GL.A.0007.161128T0300Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 PM EST SAT NOV 26 2016 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
883 WHUS73 KIWX 270439 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1139 PM EST SAT NOV 26 2016 LMZ043-046-271245- /O.CON.KIWX.GL.A.0007.161128T0300Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1139 PM EST SAT NOV 26 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
119 WHUS73 KIWX 270858 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EST SUN NOV 27 2016 LMZ043-046-271700- /O.EXT.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EST SUN NOV 27 2016 ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE GALE WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT THROUGH MONDAY EVENING * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
703 WHUS73 KIWX 271548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST SUN NOV 27 2016 LMZ043-046-280000- /O.CON.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EST SUN NOV 27 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT THROUGH MONDAY EVENING * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
546 WHUS73 KIWX 272054 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EST SUN NOV 27 2016 LMZ043-046-280500- /O.UPG.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/ /O.NEW.KIWX.GL.W.0014.161128T0900Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT THROUGH MONDAY EVENING * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Nov 26, 4:02 PM EST, 4 minutes earlier.
Area forecast discussion, Nov 26, 4:02 PM EST, 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 402 PM EST Sat Nov 26 2016 .SYNOPSIS... Issued at 355 PM EST Sat Nov 26 2016 High pressure will bring decreasing clouds overnight with lows in the lower 30s. Expect more sunshine on Sunday with highs in the upper 40s to lower 50s. Widespread moderate rain is expected on Monday into Tuesday as a large low pressure system moves into the Great Lakes. Temperatures will be relatively mild through the first half of next week but will then cool down for the first part of December. && .SHORT TERM...(This Evening through Sunday) Issued at 250 PM EST Sat Nov 26 2016 Continued subsidence amid low amplitude heights increasing through the Upper Great Lakes to further erode low level cloud coverage. Some mid/high level clouds upstream along with increasing southwest gradient flow should keep surface temps from plummeting to full potential. This should also limit br formation to patchy/shallow in sheltered regions. Increased insolation afforded by increased mid level heights with low amplitude ridge overhead/low level warm air advection with slight rise over prior and latest blend. && .LONG TERM...(Sunday Night through Saturday) Issued at 250 PM EST Sat Nov 26 2016 Complex cyclone along western coast remains main feature of importance for early next week. Deep cyclone to emerge into eastern SD early Mon with additional upstream shortwaves to drive through base of mid conus trof. Eastern Initial slug of I295K upglide with 7-8 g/kg moisture tap to assuredly bring rain late Sunday night to daybreak Mon to western half of CWA. Initial longitudinal flow and downstream dry air presents difficulty in degree of inroads into eastern CWA, especially after 12 utc Mon. Southern plains cyclogenesis/low level jet development across Southern Plains to bring next surge of rainfall later Mon afternoon into early Mon night with widespread coverage. Juxtaposition of eastward placement low level jet focus and westward lag of steeper mid level lapse rates/MUCAPE availability continues to preclude mention of TSRA at this time. Thereafter the cyclone languishes/gradually fills over the Great Lakes into the weekend as next system /presently west of IDL/ digs into southern California/Baja. Overall blend appears to be a bit overzealous with lake effect pops and lowered slightly. Diurnal variances in warm wet bulb layer and depth of moisture for icing necessitates overall generalized shra/shsn mention for now. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1208 PM EST Sat Nov 26 2016 Lingering MVFR ceilings are expected to continue at KSBN while conditions have improved at KFWA to VFR criteria. Overnight ceilings will continue to rise for the entire area including places that are currently in MVFR flight conditions. Winds will remain around 10 kts for the forecast period and will gradually shift from west to southwest overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 26, 5:09 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EST SAT NOV 26 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 509 AM EST SAT NOV 26 2016 /409 AM CST SAT NOV 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 509 AM EST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED LATE SUNDAY THROUGH TUESDAY. GUSTS UP TO 35 KNOT GALES MAY BE POSSIBLE DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.